Alert archive / West Virginia / Winter Storm Warnings in 2011

Winter Storm Warning 4, NWS Charleston, WV

October 28, 2011

NWS Charleston, WV issued this winter storm warning at Oct 28, 2011, 2:38 PM EDT. It took effect at Oct 28, 2011, 10:00 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2011, 2:38 PM EDT (18:38 UTC)
In effect from
Oct 28, 2011, 10:00 PM EDT
Expired
Oct 29, 2011, 10:00 AM EDT
In force
12 hr
Issued by
NWS Charleston, WV

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WWUS41 KRLX 281838
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
238 PM EDT FRI OCT 28 2011

...WINTER STORM WARNING IS IN EFFECT FOR RANDOLPH AND POCAHONTAS
COUNTIES...

WVZ046-047-290245-
/O.UPG.KRLX.WS.A.0005.111029T0400Z-111029T1800Z/
/O.NEW.KRLX.WS.W.0004.111029T0200Z-111029T1400Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
238 PM EDT FRI OCT 28 2011

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 10 AM EDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* LOCATIONS...RANDOLPH AND POCAHONTAS COUNTIES IN WV.

* HAZARD TYPES...HEAVY SNOW.

* ACCUMULATIONS...POSSIBILITY OF 4 TO 8 INCHES...WITH HIGHER
  AMOUNTS POSSIBLE ALONG THE RIDGES. AMOUNTS WILL BE
  HIGHLY DEPENDENT ON ELEVATION.

* TIMING...MAIN ACCUMULATIONS ARE EXPECTED BETWEEN 10PM TONIGHT
  AND 10AM SATURDAY MORNING.

* IMPACTS...DOWNED TREE LIMBS AND POWER OUTAGES POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.



&&

$$

WVZ032-035>040-290245-
/O.NEW.KRLX.WW.Y.0014.111029T0200Z-111029T1400Z/
TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...GRAFTON...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON
238 PM EDT FRI OCT 28 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT
FROM 10 PM THIS EVENING TO 10 AM EDT SATURDAY. 

* LOCATIONS...TAYLOR...RALEIGH...FAYETTE...NICHOLAS...WEBSTER...UPSHUR...AND
  BARBOUR COUNTIES.

* HAZARD TYPES...WET SNOW.

* ACCUMULATIONS...2 TO 4 INCHES POSSIBLE. 

* TIMING...OVERNIGHT INTO SATURDAY MORNING

* IMPACTS...SOME DOWNED TREE LIMBS AND POWER OUTAGES POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

&&

$$
4 follow-up statements
425 
WWUS41 KRLX 282229
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
629 PM EDT FRI OCT 28 2011

...WINTER STORM WARNING IS IN EFFECT FOR RANDOLPH AND POCAHONTAS
COUNTIES...

WVZ046-047-290630-
/O.CON.KRLX.WS.W.0004.111029T0200Z-111029T1400Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
629 PM EDT FRI OCT 28 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EDT SATURDAY...

* LOCATIONS...RANDOLPH AND POCAHONTAS COUNTIES IN WV.

* HAZARD TYPES...HEAVY SNOW.

* ACCUMULATIONS...8 TO 12 INCHES OF SNOW.

* TIMING...MAIN ACCUMULATIONS ARE EXPECTED BETWEEN 10PM TONIGHT 
  AND 10AM SATURDAY MORNING. 

* IMPACTS...DOWNED TREE LIMBS AND POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

&&

$$

WVZ032-035>040-290630-
/O.CON.KRLX.WW.Y.0014.111029T0200Z-111029T1400Z/
TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...GRAFTON...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON
629 PM EDT FRI OCT 28 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 10 AM EDT SATURDAY...

* LOCATIONS...TAYLOR...RALEIGH...FAYETTE...NICHOLAS...WEBSTER... 
  UPSHUR...AND BARBOUR COUNTIES. 

* HAZARD TYPES...WET SNOW.

* ACCUMULATIONS...2 TO 6 INCHES OF SNOW.

* TIMING...OVERNIGHT INTO SATURDAY MORNING

* IMPACTS...SOME DOWNED TREE LIMBS AND POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

&&

$$

TRM
177 
WWUS41 KRLX 290211
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1011 PM EDT FRI OCT 28 2011

...WARNINGS AND ADVISORIES FOR EARLY SEASON SNOWSTORM IN THE WEST
VIRGINIA MOUNTAINS...

WVZ046-047-291015-
/O.CON.KRLX.WS.W.0004.000000T0000Z-111029T1400Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
1011 PM EDT FRI OCT 28 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EDT
SATURDAY...

* LOCATIONS...RANDOLPH AND POCAHONTAS COUNTIES IN WV.

* HAZARD TYPES...HEAVY SNOW.

* ACCUMULATIONS...8 TO 12 INCHES OF SNOW.

* TIMING...MAIN ACCUMULATIONS ARE EXPECTED BETWEEN 10PM TONIGHT 
  AND 10AM SATURDAY MORNING. 

* IMPACTS...DOWNED TREE LIMBS AND POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

&&

$$

WVZ032-035>040-291015-
/O.CON.KRLX.WW.Y.0014.000000T0000Z-111029T1400Z/
TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...GRAFTON...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON
1011 PM EDT FRI OCT 28 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SATURDAY...

* LOCATIONS...TAYLOR...RALEIGH...FAYETTE...NICHOLAS...WEBSTER... 
  UPSHUR...AND BARBOUR COUNTIES. 

* HAZARD TYPES...WET SNOW.

* ACCUMULATIONS...2 TO 4 INCHES OF SNOW.

* TIMING...OVERNIGHT INTO SATURDAY MORNING

* IMPACTS...SOME DOWNED TREE LIMBS AND POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

&&

$$

TRM
670 
WWUS41 KRLX 290721
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
321 AM EDT SAT OCT 29 2011

...WARNINGS AND ADVISORIES FOR EARLY SEASON SNOW STORM IN THE WEST
VIRGINIA MOUNTAINS...

WVZ046-047-291400-
/O.CON.KRLX.WS.W.0004.000000T0000Z-111029T1400Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
321 AM EDT SAT OCT 29 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* LOCATIONS...RANDOLPH AND POCAHONTAS COUNTIES IN WV.

* HAZARD TYPES...HEAVY SNOW.

* ACCUMULATIONS...8 TO 12 INCHES OF SNOW.

* TIMING...MAIN ACCUMULATIONS ARE EXPECTED BETWEEN 10 PM FRIDAY
  NIGHT AND 10 AM SATURDAY MORNING.

* IMPACTS...DOWNED TREE LIMBS AND POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

&&

$$

WVZ032-035>040-291400-
/O.CON.KRLX.WW.Y.0014.000000T0000Z-111029T1400Z/
TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...GRAFTON...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON
321 AM EDT SAT OCT 29 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* LOCATIONS...TAYLOR...RALEIGH...FAYETTE...NICHOLAS...WEBSTER... 
  UPSHUR...AND BARBOUR COUNTIES. 

* HAZARD TYPES...WET SNOW.

* ACCUMULATIONS...2 TO 4 INCHES OF SNOW.

* TIMING...OVERNIGHT INTO SATURDAY MORNING

* IMPACTS...SOME DOWNED TREE LIMBS AND POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

&&

$$
142 
WWUS41 KRLX 291357
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
957 AM EDT SAT OCT 29 2011

WVZ046-047-291500-
/O.EXP.KRLX.WS.W.0004.000000T0000Z-111029T1400Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
957 AM EDT SAT OCT 29 2011

...WINTER STORM WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

ALTHOUGH SOME LIGHT SNOW WILL CONTINUE OVER THE NEXT FEW HOURS...
ONLY AN ADDITIONAL INCH OR TWO IS EXPECTED...WITH THE HIGHEST 
ACCUMULATIONS ACROSS THE HIGHER ELEVATIONS.

$$

WVZ032-035>040-291500-
/O.EXP.KRLX.WW.Y.0014.000000T0000Z-111029T1400Z/
TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...GRAFTON...BECKLEY...OAK HILL...
FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON
957 AM EDT SAT OCT 29 2011

...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM EDT THIS
MORNING...

ALTHOUGH SOME LIGHT SNOW WILL CONTINUE OVER THE NEXT FEW HOURS...
ONLY AN ADDITIONAL INCH OR LESS IS EXPECTED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this winter storm warning went out at Oct 28, 2:11 PM EDT, 27 minutes earlier.

Area forecast discussion, Oct 28, 2:11 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
211 PM EDT FRI OCT 28 2011

.SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS THE SOUTHEAST PORTION OF OUR REGION.
THIS WILL BRING A MIX OF RAIN AND SNOW ACROSS THE MUCH OF THE AREA
AND SNOW IN THE HIGHER ELEVATIONS THROUGH SATURDAY MORNING.

&&

.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE WILL MOVE NORTHEAST AND PASS JUST TO OUR SOUTHEAST TONIGHT
AND INTENSIFY ALONG THE COAST ON SATURDAY. 85H AND SFC TEMPS COLD
ENOUGH TO SUPPORT MAINLY SNOW ACROSS THE HIGHER ELEVATIONS ABOVE
3000 FEET LATE THIS AFTERNOON AND TONIGHT. PLENTY OF LIFT AND GOOD
FETCH WILL KEEP GOOD MOISTURE ON THE EASTERN SLOPES TONIGHT.
TEMPERATURES TRICKY TONIGHT AND TRIED TO TIME CHANGE OVER
ESPECIALLY IN THE ADVISORY COUNTIES. WITH TEMPERATURE HOVERING
AROUND THE FREEZING MARK...THE SNOW WILL BE THE HEAVY WET VARITY.
THIS MAY CAUSE SOME PROBLEMS ESPECIALLY ON TREES WITH LEAVES STILL
ON THEM. THE WET HEAVY SNOW COULD CAUSE LIMBS TO BREAK AND CAUSE
PROBLEMS WITH POWERLINES. 5-8 INCHES IN THE EXTREME HIGHER
ELEVATIONS WITH SOME LOCALLY HIGHER AMOUNTS ON THE EASTERN SLOPES.
4-7 ELSEWHERE IN THE WARNING AREA. GENERALLY 2-4 POSSIBLE IN THE
ADVISORY COUNTIES. THE REST OF THE CWA WILL GENERALLY SEE MAINLY
RAIN AT FIRST WITH SOME SNOW MIXING IN AND A RAIN/SNOW MIX
OVERNIGHT.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
TRANSITION TO THE SHORT TERM PERIOD HAS THE SURFACE LOW LIFTING
NORTHEAST ALONG THE EAST COAST...AND THE VIGOROUS TROUGH AXIS THAT
ACQUIRES A BIT OF A NEGATIVE TILT UPON PASSAGE. FRONTOGENETIC
FORCING DEPARTS THE NORTHEAST MOUNTAINS QUICKLY AFTER 12Z
SATURDAY...AND BY 18Z...HIGH PRESSURE INFLUENCES SHOULD GAIN CONTROL
OF THE MAJORITY OF THE CWA. NAM INDICATES SOME LINGERING LOW LEVEL
MOISTURE BELOW 850MB...BUT THE NORTHWEST FLOW IS NOT A GREAT
SIGNATURE AND DO NOT EXPECT PRECIPITATION BEYOND 18Z. BY LATE
SATURDAY NIGHT...THE SKY SHOULD BE CLEAR.

THE LONG WAVE PATTERN REMAINS PROGRESSIVE...AND THE SURFACE HIGH
WILL TRAVEL QUICKLY THROUGH THE TENNESSEE VALLEY TO THE MID ATLANTIC
COAST. THE NEXT 500MB TROUGH SWINGS IN THROUGH THE GREAT LAKES...AND
WILL SEE INCREASING CLOUD COVER SUNDAY NIGHT. WILL INTRODUCE POPS
BACK INTO THE FORECAST WITH THE POSITIVE VORTICITY ADVECTION SUNDAY
NIGHT.

KEEP THE HIGHEST ELEVATIONS IN THE NORTHEAST MOUNTAINS...ABOVE
4000FT GENERALLY...BELOW FREEZING SATURDAY. RECOVERY IN THE 850MB
TEMPERATURES WILL BE VERY SLOW THROUGH THE SHORT TERM FORECAST
PERIOD...AND HAVE GENERALLY LOWERED THE EXPECTED HIGHS BOTH SATURDAY
AND SUNDAY. WILL EXPECT A SOLID FREEZE SATURDAY NIGHT ACROSS THE
LOWLAND COUNTIES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
OVERALL RATHER TRANQUIL WEATHER IN THE EXTENDED. SUNDAY STARTS OUT
CHILLY AS HIGH PRESSURE BUILDS IN BEHIND DEPARTING
SYSTEM...PROVIDING FOR A MOSTLY CLEAR SKY AND LIGHT SURFACE WINDS.
TEMPS WILL REBOUND NICELY THROUGHOUT THE DAY HOWEVER...WITH PLENTY
OF SUNSHINE. SHOWERS WILL QUICKLY RETURN TO THE AREA ON MONDAY
HOWEVER...AS ANOTHER SYSTEM...AND ASSOCIATED COLD FRONT PUSH THROUGH
THE AREA. TEMPERATURES WILL BE COLD ENOUGH...GENERALLY ABOVE 3000
FEET EARLY ON FOR SNOW OR A RAIN/SNOW MIX...BUT ACCUMULATIONS WILL
BE LIMITED...ESPECIALLY CONSIDERING TIMING OF DEEPER MOISTURE.
SYSTEM WILL QUICKLY PUSH OFF TO THE EAST LATER MONDAY FOR A RETURN
OF DRY WEATHER...AND GRADUALLY WARMING TEMPERATURES. WEDNESDAY LOOKS
TO BE THE WARMEST DAY OUT AHEAD OF AN APPROACHING COLD FRONT...WHICH
WILL SPREAD PRECIPITATION BACK INTO THE REGION ONCE AGAIN LATE IN
THE WORK WEEK.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
STORM SYSTEM WILL CONTINUE TO MOVE OVER THE REGION TONIGHT.
RAIN...WITH SNOW IN THE HIGHEST ELEVATIONS ABOVE 2500 FT OVERINGHT
FROM CKB/EKN TO BKW LINE AND THE REST OF WV MOUNTIANS. MVFR TO LIFR
POSSIBLE OVERNIGHT IN CIGS AND VSBYS IN THAT SAME LINE.  MODERATE
EASTERLY TO NORTHEASTERLY FLOW ALOFT WILL CONTINUE THROUGH THE
FORECAST PERIOD. CONDITIONS IMPROVE AFTER 14Z SATURDAY FROM WEST
TO EAST.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM.

ALTERNATE SCENARIOS: POSITION AND TIMING OF IFR/LIFR SNOW AREAS
COULD SHIFT FURTHER SOUTH AND WEST TO AFFECT OTHER AREAS OVERNIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    L    L    L    L    L    L    H    H    H    H    H
HTS CONSISTENCY  H    M    L    L    L    L    L    H    H    H    H    L
BKW CONSISTENCY  M    M    L    L    L    L    L    M    M    M    M    M
EKN CONSISTENCY  H    H    M    L    L    M    M    M    M    M    M    M
PKB CONSISTENCY  H    H    H    H    H    H    M    H    H    H    H    L
CKB CONSISTENCY  H    H    H    H    H    M    M    H    H    H    M    M

AFTER 18Z SATURDAY...
IFR/LIFR FOG AND FREEZING FOG POSSIBLE ALONG THE RIVERS SATURDAY
NIGHT AND SUNDAY MORNING WITH CLEARING SKIES.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM EDT
     SATURDAY FOR WVZ032-035>040.
     WINTER STORM WARNING FROM 10 PM THIS EVENING TO 10 AM EDT
     SATURDAY FOR WVZ046-047.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JS/JMV
NEAR TERM...JS
SHORT TERM...JMV
LONG TERM...SL
AVIATION...JS
Hazardous weather outlook, Oct 28, 10:08 AM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1008 AM EDT FRI OCT 28 2011

WVZ046-047-291415-
POCAHONTAS-RANDOLPH-
1008 AM EDT FRI OCT 28 2011

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

ACCUMULATIONS WILL BE ELEVATION DEPENDENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

THE OVERNIGHT SNOW WILL BE DIMINISHING DURING THE DAY ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ032-035>040-291415-
TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
1008 AM EDT FRI OCT 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

WET SNOW MAY DEVELOP OVER THE SOUTHERN WEST VIRGINIA MOUNTAINS...
INCLUDING THE BECKLEY VICINITY...DURING THE AFTERNOON HOURS AND
CONTINUE TONIGHT. SNOW MAY ACCUMULATE MOST ON ELEVATED SURFACES
INCLUDING TREE BRANCHES. WINTER WEATHER ADVISORIES MAY BE POSTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>031-033-034-291415-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
MCDOWELL-WYOMING-
1008 AM EDT FRI OCT 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

ON THE WESTERN FRINGE OF THE OVERNIGHT SYSTEM...SOME FREEZING
TEMPERATURES ARE EXPECTED...MAINLY IN SOUTHEAST OHIO AND NORTHEAST
KENTUCKY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 3:42 AM EDTWinter Storm WatchRLX11 hr
Oct 28, 2:38 PM EDTWinter Weather AdvisoryRLXBarbour, Taylor, Upshur19 hr

Nearby

Winter Storm Warnings in West Virginia, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.